MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP

AOMORI OLYMPUS CO., LTD. SINGLE USE REPOSITIONABLE CLIP; SINGLE USE REPOSITIONAL CLIP
Model Number HX-202UR
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Event or Problem Description
The customer reported to olympus that during an endoscopic resection of a rectal neuroendocrine tumor, the single use repositionable clip could not be released.The device was exchanged and there was an increase in anesthesia and procedure time by less than 15 minutes.No additional treatment was needed, no prolonged hospitalization, and no consequences to the patient.No patient harm was reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, since the device was not returned for evaluation, the reported failure could not be confirmed.Therefore, the root cause could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿operation of this instrument is based on the assumption that open surgery is possible as an emergency measure if the clip cannot be detached from the instrument or if any other unexpected circumstance takes place.In this case, refer to chapter 14, ¿emergency treatment¿.¿ ¿do not withdraw the instrument forcibly or change the angulation of the endoscope when the clip is grasping the tissue and is not released.Doing so may tear tissue inside the body cavity, resulting in patient injury, such as perforation, bleeding, or mucous membrane damage.¿ ¿do not angulate the bending section of the endoscope or withdraw the instrument from the endoscope while the clip is grasping the tissue before being released.This could cause patient injury, such as perforation, bleeding, or mucous membrane damage.¿ ¿do not try to forcibly withdraw the instrument from the endoscope if the clip cannot be detached from the instrument.Forcibly withdrawing the instrument could cause patient injury such as perforation, bleeding, or mucous membrane damage.¿ ¿should the slightest irregularity and/or breakage of the parts be suspected, withdraw the instrument from the endoscope immediately according to the steps of ¿withdrawing the instrument from the endoscope¿ on page 10.Otherwise, perforation, bleeding, or mucous membrane damage may result.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE REPOSITIONABLE CLIP
Common Device Name
SINGLE USE REPOSITIONAL CLIP
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18136999
Report Number9614641-2023-01709
Device Sequence Number17747588
Product Code PKL
UDI-Device Identifier04953170345180
UDI-Public04953170345180
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123601
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHX-202UR
Device Lot Number38K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2023
Supplement Date Received by Manufacturer12/07/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN ENDOSCOPE
Patient Age61 YR
Patient SexMale